MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB216, VOYANT MARYLAND FUSION 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB216, VOYANT MARYLAND FUSION 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB216
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap sleeve gastrectomy.Event description: the device was being used to mobilize the stomach from the omentum.The device was being used to seal and transect tissue.Following completion of the seal cycle and transection of tissue, when the jaw was released from the tissue a permanent fused seal did not occur.Blood appeared from the seal margins.The blood did not appear immediately it took approximately 2 seconds.There was no tension on the tissue during the seal cycle.The bleeding appeared consistently from the fourth activation onwards.There was no eschar on the jaws during the activation which caused the bleed.The seal cycle was completed and the end tone heard prior to transection of the tissue.Prior to case it was confirmed that patient had no pre-existing medical conditions or was on any medication that would impact the seal quality.Prior to case surgeon had successfully completed over 10 cases using voyant.Later in the case the black rotation knob also fell off.There were no changes in health resulting from the event.The surgery continued using the voyant device, with multiple seal cycles required to control bleed.Once bleed was controlled the surgeon was able to complete the surgery as per normal.Stomach was grasped to retract, no tissue tension additional information received via email from [name] on 4 april 2022: the black rotation knob did not touch the patient.It slid down the shaft and assistant was able to stop it falling off and pop it back on so was not an issue.Additional information was received via email from [name] on 22 april 2022: the surgeon informed me this morning that the patient had a post operative bleed, drop in hemoglobin.No transfusion was required and the patient is now stable.Additional information was received via email from [name] on 26 april 2022: the patient was hypotensive in recovery (low blood pressure) due to internal bleed but recovered and became stable without reoperation.Intervention: "became stable without reoperation." patient status: "the patient was hypotensive in recovery (low blood pressure) due to internal bleed but recovered and became stable without reoperation.".
 
Event or Problem Description
Procedure performed: lap sleeve gastrectomy.Event description: the device was being used to mobilize the stomach from the omentum.The device was being used to seal and transect tissue.Following completion of the seal cycle and transection of tissue, when the jaw was released from the tissue a permanent fused seal did not occur.Blood appeared from the seal margins.The blood did not appear immediately it took approximately 2 seconds.There was no tension on the tissue during the seal cycle.The bleeding appeared consistently from the fourth activation onwards.There was no eschar on the jaws during the activation which caused the bleed.The seal cycle was completed and the end tone heard prior to transection of the tissue.Prior to case it was confirmed that patient had no pre-existing medical conditions or was on any medication that would impact the seal quality.Prior to case surgeon had successfully completed over 10 cases using voyant.Later in the case the black rotation knob also fell off.There were no changes in health resulting from the event.The surgery continued using the voyant device, with multiple seal cycles required to control bleed.Once bleed was controlled the surgeon was able to complete the surgery as per normal.Stomach was grasped to retract, no tissue tension.Additional information received via email from [name] on 4 april 2022: the black rotation knob did not touch the patient.It slid down the shaft and assistant was able to stop it falling off and pop it back on so was not an issue.Additional information was received via email from [name] on 22 april 2022: the surgeon informed me this morning that the patient had a post operative bleed, drop in hemoglobin.No transfusion was required and the patient is now stable.Additional information was received via email from [name] on 26 april 2022: the patient was hypotensive in recovery (low blood pressure) due to internal bleed but recovered and became stable without reoperation.Additional information was received via email from [name] on 1 july 2022: the two devices were used in two different sleeve gastrectomy¿s.In the first procedure the product was used until completion and then put in a biohazard bag for return.The surgeon had 6 sleeves that day and each procedure is typically less than an hour operating time.Intervention: "became stable without reoperation".Patient status: "the patient was hypotensive in recovery (low blood pressure) due to internal bleed but recovered and became stable without reoperation.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience could not be replicated, as the event unit passed all relevant testing and met current specifications.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
EB216, VOYANT MARYLAND FUSION 44CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14342532
Report Number2027111-2022-00599
Device Sequence Number5221187
Product Code GEI
UDI-Device Identifier00607915139360
UDI-Public(01)00607915139360(17)241017(30)01(10)1432093
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2024
Device Model NumberEB216
Device Catalogue Number101475464
Device Lot Number1432093
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown